Applied Categorical Structures

, Volume 18, Issue 6, pp 585–613 | Cite as

TTF Triples in Functor Categories



We characterize the hereditary torsion pairs of finite type in the functor category of a ring R that are associated to tilting torsion pairs in the category of R-modules. Moreover, we determine a condition under which they give rise to TTF triples.


Functor categories Tilting modules Torsion-torsionfree triples 

Mathematics Subject Classifications (2000)

Primary 16D90 16E30 Secondary 16G99 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Angeleri Hügel, L.: A key module over pure-semisimple hereditary rings. J. Algebra 307, 361–376 (2007)MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Angeleri Hügel, L., Bazzoni, S., Herbera, D.: A solution to the Baer splitting problem. Trans. Amer. Math. Soc. 360(5), 2409–2421 (2008)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Angeleri Hügel, L., Herbera, D., Trlifaj, J.: Tilting modules and Gorenstein rings. Forum Math. 18, 211–229 (2006)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Angeleri Hügel, L., Valenta, H.: A duality result for almost split sequences. Colloq. Math. 80, 267–292 (1999)MATHMathSciNetGoogle Scholar
  5. 5.
    Auslander, M.: Coherent functors. In: Proceedings of the Conference on Categorical Algbera (La Jolla1965), pp. 189–231. Spinger, New York (1966)Google Scholar
  6. 6.
    Auslander, M.: Functors and morphisms determined by objects. Lect. Notes in Pure and Appl. Math. 37, 1–244 (1978)MathSciNetGoogle Scholar
  7. 7.
    Auslander, M.: Isolated singularities and almost split sequences. In: Representation Theory II. LNM, vol. 117, pp. 194–242. Springer, New York (1986)Google Scholar
  8. 8.
    Bazzoni, S.: Cotilting modules are pure-injective. Proc. Amer. Math. Soc. 131, 3665–3672 (2003)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Bazzoni, S.: When are definable classes tilting or cotiling classes? J. Algebra 320(12), 4281–4299 (2008)MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Bazzoni, S., Herbera, D.: One dimensional tilting modules are of finite type. Algebr. Represent. Theory 11(1), 43–61 (2008)MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Bazzoni, S., Herbera, D.: Cotorsion pairs generated by modules of bounded projective dimension. Israel J. Math (in press)Google Scholar
  12. 12.
    Beilinson, A.A., Bernstein, J., Deligne, P.: Faisceux Perverse. Astèrisque 100, 19820Google Scholar
  13. 13.
    Beligiannis, A., Reiten, I.: Homological and homotopical aspects of torsion theories. Mem. Amer. Math. Soc. 188(883), 207 pages (2007)Google Scholar
  14. 14.
    Buan, A.B., Krause, H.: Cotilting modules over tame hereditary algebras. Pacific J. Math. 211(1), 41–59 (2003)MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Colby, R.R., Fuller, K.R.: Tilting, cotilting and serially tilted rings. Comm. Algebra 25(10), 3225–3237 (1997)CrossRefMathSciNetGoogle Scholar
  16. 16.
    Colpi, R., Trlifaj, J.: Tilting modules and tilting torsion theories. J. Algebra 178, 614–634 (1995)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Crawley-Boevey, W.W.: Locally finitely presented additive categories. Comm. Algebra 22, 1644–1674 (1994)Google Scholar
  18. 18.
    Crawley-Boevey, W.W.: Infinite-dimensional modules in the representation theory of finite-dimensional algebras. In: Algebras and Modules, I (Trondheim, 1996). CMS Conf. Proc. Amer. Math. Soc., vol. 23, pp. 29–54. American Mathematical Society, Providence (1998)Google Scholar
  19. 19.
    Dickson, S.E.: A torsion theory for abelian categories. Trans. Amer. Math. Soc. 121, 223–235 (1966)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Facchini, A.: Divisible modules over integral domains. Ark. Mat. 26(1), 67–85 (1988)MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Facchini, A.: A tilting module over commutative integral domains. Comm. Algebra 15(11), 2235–2250 (1987)MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Fuchs, L., Salce, L.: Modules over non-noetherian domains. In: Mathematical Surveys and Monographs. American Mathematical Society, Providence (2001)Google Scholar
  23. 23.
    Garkusha, G.A.: Algebra i Analiz. St. Petersburg Math. J. 13(2), 149–200 (2002) (transl.)MATHMathSciNetGoogle Scholar
  24. 24.
    Gentle, R.: T.T.F. theories in abelian categories. Comm. Algebra 16, 877–908 (1996)CrossRefMathSciNetGoogle Scholar
  25. 25.
    Goebel, R., Trlifaj, J.: Approximations and Endomorphism Algebras of Modules. W. de Gruyter, Berlin (2006)MATHCrossRefGoogle Scholar
  26. 26.
    Gruson, L., Jensen, C.U.: Dimension cohomologique reliées aux functeurs \(\varprojlim^{(i)}\). In: Séminair d’algèbre. LNM, vol. 867, pp. 234–294 (1981)Google Scholar
  27. 27.
    Herzog, I.: The Ziegler spectrum of a locally coherent Grothendieck catgeory. Proc. London Math. Soc. 74, 503–558 (1997)MATHCrossRefMathSciNetGoogle Scholar
  28. 28.
    Jans, J.P.: Some aspects of torsion. Pacific J. Math. 15, 1249–1259 (1965)MATHMathSciNetGoogle Scholar
  29. 29.
    Jensen, C.U., Lenzing, H.: Model-theoretic algebra with particular emphasis on fields, rings, modules. In: Algebra, Logic and Applications, vol. 2. Gordon and Breach Science, New York (1989)Google Scholar
  30. 30.
    Kaplansky, I.: A characterization of Prüfer domains. J. Indian Math. Soc. 24, 279–281 (1960)MathSciNetGoogle Scholar
  31. 31.
    Kerner, O., Trlifaj, J.: Tilting classes over wild hereditary algebras. J. Algebra 290, 538–556 (2005)MATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Krause, H.: The spectrum of a module category. Mem. Amer. Math. Soc. 149(707), 125 pages (2001)Google Scholar
  33. 33.
    Krause, H.: A short proof for Auslander’s defect formula. Linear Algebra Appl. 365, 267–270 (2003)MATHCrossRefMathSciNetGoogle Scholar
  34. 34.
    Lukas, F.: Infinite-dimensional modules over wild hereditary algebras. J. London Math. Soc. 44, 401–419 (1991)MATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Lukas, F.: A class of infinite-rank modules over tame hereditary algebras. J. Algebra 158, 18–30 (1993)MATHCrossRefMathSciNetGoogle Scholar
  36. 36.
    Modoi, C.: Equivalences induced by adjoint functors. Comm. Algebra 31(5), 2327–2355 (2003)MATHCrossRefMathSciNetGoogle Scholar
  37. 37.
    Nicolás, P.: Sobre las ternas TTF. Ph.D. thesis, Murcia (2007)Google Scholar
  38. 38.
    Reiten, I., Ringel, C.M.: Infinite dimensional representations of canonical algebras. Canad. J. Math. 58, 180–224 (2006)MATHMathSciNetGoogle Scholar
  39. 39.
    Ringel, C.M.: Infinite dimensional representations of finite dimensional hereditary algebras. Sympos. Math. 23, 321–412 (1979)MathSciNetGoogle Scholar
  40. 40.
    Stenström, B.: Rings of quotients. In: Grundleheren der Math., vol. 217. Springer, New York (1975)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  1. 1.Dipartimento di Informatica - Settore di MatematicaUniversita’ di VeronaVeronaItaly
  2. 2.Dipartimento di Matematica Pura e ApplicataUniversità di PadovaPadovaItaly

Personalised recommendations